# SDR ESMR688D3716

- Difficulty date: March 3, 2016
- Submitted: March 7, 2016
- Operation: General aviation
- Filed by: Epps Air Service LLC, repair station ESMR688D
- Aircraft: N401SM
- Make and model: Pilats PC1245
- Aircraft serial: 255
- Aircraft time: 6,500 hours, 5,942 cycles
- Engine: Pwa PT6A67B
- Engine time: 6,353 hours, 5,776 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 40 MINUTES INTO FLIGHT WITH 2 PASSENGERS, AT 16,000 FT  THE COPILOT SIDE WINDOW OUTER LAYER CRACKED.   WE WERE IN IMC CONDITIONS FOR THE ENTIRE FLIGHT WITH SOME RAIN AND LIGHT SNOW.  THE CRACKING WAS PRECEEDED BY SOME ELECTRICAL ARCING ON THE CRACKED WINDSHIELD SIDE.  THE DECISION WAS MADE TO DECLARE AN EMERGENCY AND DIVERT TO THE CLOSEST AIRPORT.  DESCENDED AND FLEW THE ILS 6 APPROACH INTO AIRPORT 
UNEVENTFULLY.
